Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Ear perforation due to mine explosion, severe migraines. History of headaches. Migraines due to war injury?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2001
Answered : 502 Questions
Question
I had ear perferated by mine explosion in vietnam and have recently developed severe daily migraines-could they be related? I had headaches for years I thought were sinus problems,but never this bad. Could you say it's just as likely that migraines were caused by war injury as not? XXXXXXX
Posted Wed, 2 May 2012 in Headache and Migraines
 
 
Answered by Dr. Shiva Kumar R 7 hours later
Hello

Thanks for the query.

Your question is a very good one and I will work on providing some good information and recommendations’ regarding what is going on.

Usually mine explosions does not directly cause migraine headache. Other types of headaches may occur if there are XXXXXXX or external injuries due to the blast. However pre-existing migraine can worsen after stress, injuries and sleep deprivation.

So I personally feel there is worsening of the preexisting migraine due to uncontrolled triggers or inadequate treatment of existing migraine.

If some one has disabling severe daily migraine attacks, they require treatment for the acute attacks as well as for prevention of migraine in the future. So I prefer you to use triptans for acute severe migraine along with medications like betablockers or flunarizine or topiramate for the prevention of headache in the coming days. These medications can be prescribed by your treating physician after a proper evaluation.

Hence I suggest you to schedule a visit with your doctor for a good physical exam and consultation. This will help give you the reassurance you need regarding your migraine headaches.

I thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Follow-up: Ear perforation due to mine explosion, severe migraines. History of headaches. Migraines due to war injury? 19 hours later
I have been on propanolol, topiramate ,gabapentin, and inderal and they caused a myriad of problems,the topiramate made me emotional and anxiety ridden,the gabapentin and propanollol took away my memory and testing came up appearing as if I had a focal lesion in my brain until I stopped it . I even tried oxygen inhalation. on first sign of on-going migraine I take 1 vicadone 750 and 2 tramadol and if and when it returns I take a maxault mlt and the next I recycle again,but never take more than 2 maxault due to fear of stroke danger. I was trying to connect it to my war wounds or my diabetes that is presumptuous from agent orange in an effort to collect disability. I need statements that it is caused by it as likely as not, but I'm more concerned about getting rid of them and am afraid because they seem to be increasing in intensity and frequency,especially in rainy weather. If I catch them soon enough I can keep them under control with the meds I take,but sometimes I wait too long, or as in my recent migraine that was excruiciating and also made me vomit,I woke up with it already happening and it was scary and painfull, I'm, at a loss for what to do next
 
 
Answered by Dr. Shiva Kumar R 6 hours later
Hello,
Thanks for reverting.

From the description provided to me, only medications to be tried are flunarizine and verapamil. If these don't work, the next best option is to try Botox (botulinum toxin) which is approved by FDA for treatment of chronic migraine.

So I personally request you to discuss these options with your neurologist and proceed based on the available options.

I thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns, I would be happy to address them.

Sincerely,

Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor